Recently been diagnosed with young onset,had my first consultant appointment where we went through meds and was ok about it ,but ive had a bit of a wobble ,got my meds Selegline but havent started taking yet ,as made the mistake of looking at the leaflet that came with them and the side effects it states are worrying ,even though i went through it with my consultant ,1 in 10 get headaches ect ect ect ,1 in 100 get palpatations ect ect,then theres this compulsive out of character behavior ,gambling,shopping,or overly sexual behavior !!
ive got a tremor as main symptom but am increasingly getting cramps ,neck ache ,shoulder ache ,slow in the morning ,so i know i need to start taking it .
anyone had any bad side effects ?
I’m sure you’ll receive some helpful comments from our members shortly, but I just thought I’d chime in here too. Unfortunately, like most forms of medication, people can develop side effects with Parkinson’s medication. We have a lot of information on our website about this which you can find here - https://www.parkinsons.org.uk/information-and-support/side-effects-parkinsons-drugs
If you have any concerns that you’d like to discuss, feel free to contact our helpline team on 0808 800 0303.
I hope this helps!
Hi simon2003, we have all had side effects to medication for Parkinsons. some more that others because we are all different, what suit one doesn’t suit another it’s all trial and error until they find a medication to suit you as an individual. Welcome to the forum and Parkinsons
Hi Simon 2003,
There can be side effects with all drugs with the emphasis on can be, I make it a habit of never looking at the leaflets accompanying my drugs unless I do have a problem as I would have discussed with my PD Nurse any new drugs prescribed to me.
I have been taking Sinimet for some three years now together with Rasagelin and Ropinirol and find the combination suits me well. I agree with Sheffy that it is all trial and error until you find what is right for you.
If you are really concerned ta;k it over with you GP / PD Nurse / Consultant.
I wish you well
Start taking your meds,you might feel a lot better,not everyone gets the same side effects,so you might not.
Hi Simon, I was put on rasagiline which is similar to selegline, and felt fantastic for a few months, almost like i didn’t have Parkinson’s, and I never had a side effect that i know of. You won’t know until you try it!
I have a slightly different perspective in relation to starting medication, and whether or not you need to start it soon after diagnosis. I suppose it depends on severity. I was diagnosed over 4 years ago, having first presented with symptoms in 2008. After about a year I was put on RequipXL, and got up to 4mg before the side effects made it not worthwhile. I then went on to Rotigotine patches, but after a few months on 4mg the side effects again became too much. I have the symptoms you describe as well as fatigue and I now manage with them without medication. At least my head is clearer this way. I’m offered Levidopa as the “gold standard” every time I meet the Parkinson’s nurse or consultant but fancy those side effects even less.
I think that putting people on medication as soon as they’re diagnosed isn’t always necessary. I felt very poorly when I was first diagnosed but have learned through time that I can still do the things I used to do, even though I thought I couldn’t for a while. This year I’ve visited the Borders, the Lake District and Germany on a classic motorcycle. When first diagnosed I didn’t think I had the strength or energy to kick start one.
Best of luck whatever your decision, but you can wait until you feel ready. Stay active.
Hello,when I first got diagnosed just over a year ago I was on Safinamide and Pramipexole,I felt great like I didn’t have PD either,then in November my consultant put me on Madopar and since then my life has been a total misery,buy I have an appointment with him today so I’m going armed with a notepad full of questions and going to try and iron out why I feel like I do and if we can stop this misery,bye.